[MaPhySto logo]
Centre for Mathematical Physics and Stochastics
Department of Mathematical Sciences, University of Aarhus

Funded by The Danish National Research Foundation

MPS-RR 1998-24
October 1998

On the asymptotic exactness of Thomas-Fermi theory in the thermodynamic limit


Jan Philip Solovej

Pedro Balodis Matesanz


In this paper we obtain a new version of stability of matter, which in particular shows that Thomas-Fermi theory is asymptotically correct in the limit of large nuclear charges uniformly in the number of nuclei. As a consequence we give a new lower bound on the volume of matter with an improved dependence on the nuclear charges.

Availability: [ gzipped dvi-file ] [ gzipped ps-file ] [ pdf-file ]

[ Help on down-loading/viewing/printing ]

This paper has now been published in Ann. Henri Poincaré 1 (2000), no. 2, 281-306